Alert archive / New Mexico / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 1, NWS El Paso, TX

March 7, 2001Otero County, New Mexico

NWS El Paso, TX issued this severe thunderstorm warning at Mar 7, 2001, 2:40 PM MST for Otero County, New Mexico. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Mar 7, 2001, 2:40 PM MST (21:40 UTC)
Expired
Mar 7, 2001, 3:45 PM MST
In force
65 min
Issued by
NWS El Paso, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Otero County, NM

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 9.7 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2001-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2001-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2558 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
241 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

265 
WUUS54 KEPZ 072146
SVRELP
NMC035-072245-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
240 PM MST WED MAR 7 2001

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN OTERO COUNTY IN NEW MEXICO
  THIS INCLUDES THE CITIES OF...ALAMOGORDO...HOLLOMAN AFB

* UNTIL 345 PM MST

* AT 236 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS OVER WESTERN AND CENTRAL
  OTERO COUNTY INCLUDING THE ALAMOGORDO VICNITY.

* OTHER LOCATIONS IN THE WARNING INCLUDE TULAROSA...MESCALERO AND LA
  LUZ

DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE WITH THESE STORMS. IF YOU 
ARE IN THE PATH OF THE THUNDERSTORMS...PUT YOUR CAR IN A GARAGE AND MOVE TO 
A SUBSTANTIAL SHELTER.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN EL PASO.

LAT...LON 3205 10626 3205 10564 3336 10552 3337 10626

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 7, 1:29 PM MST, 1 hour 11 minutes earlier.

Area forecast discussion, Mar 7, 1:29 PM MST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
129 PM MST WED MAR 7 2001

SYNOPSIS...
A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE ACROSS NEW MEXICO
AND WESTERN TEXAS TONIGHT AND EARLY THURSDAY MORNING. AS THIS SYSTEM
PUSHES ACROSS THE BORDERLAND...THE REGION WILL SEE SCATTERED SHOWERS
AND THUNDERSTORMS ACROSS THE LOWER ELEVATIONS WITH A FEW AREAS OF
HEAVIER SNOW SHOWERS OVER THE MOUNTAINS. HIGH PRESSURE WILL BRING A
RETURN OF MILD DRY WEATHER ON FRIDAY AND SATURDAY BUT ANOTHER STORM
SYSTEM WILL BRING A THREAT OF SHOWERS SATURDAY NIGHT AND SUNDAY.

DISCUSSION...
UPPER LOW CENTER WAS LOCATED OVER SOUTHWESTERN ARIZONA AT 19Z THIS
AFTERNOON WITH AN ASSOCIATED SURFACE TROUGH/OCCLUDED FRONT EXTENDING
FROM NEAR SVC TO JUST WEST OF ELP. WATER VAPOR IMAGES SHOW DEEPER
SUBTROPICAL MOISTURE CONNECTION REMAINS WELL SOUTH OF CWA WITH DRIER
AIR AT MID LEVELS ADVECTING THROUGH CENTRAL BAJA INTO SOUTHERN NEW
MEXICO. HOWEVER AT LOW LEVELS SOUTHEASTERLY FLOW EAST OF SURFACE
TROUGH TRANSPORTING SOME SOME MOISTURE INTO THE REGION WITH SURFACE
DEWPOINTS NEAR 40 OVER WEST TEXAS.

UPPER LOW EXPECTED TO ACCELERATE ACROSS WESTERN/CENTRAL NEW
MEXICO THROUGH THIS EVENING AND CONTINUE THROUGH EASTERN PORTIONS OF
THE CWA AFTER MIDNIGHT. AS UPPER LOW MOVES THROUGH THE AREA...THE
REGION WILL BE IN LEFT FRONT QUAD OF 110 JET STREAK TRANSLATING
ACROSS NORTHERN MEXICO. THUS PLENTY OF LIFT EXPECTED TONIGHT VIA
DIFFERENTIAL PVA AND JET STREAK DYNAMICS. COOLING ALOFT WILL ALSO
STEEPEN LAPSE RATES WITH LIFTED INDICES STILL EXPECTED AROUND -2
THIS EVENING. WILL THEREFORE CONTINUE FORECAST OF SCATTERED TO
BROKEN PRECIP AND THUNDER OVERNIGHT. HOWEVER LITTLE COLD ADVECTION
INDICATED AT SURFACE AND ALOFT WITH FREEZING LEVELS ONLY FALLING TO
FALLING TO 7500 FEET. LIMITED MOISTURE ALSO SUGGESTS QPF AND
THEREFORE SNOW AMOUNTS WILL BE CONFINED TO ADVISORY CRITERIA AT BEST
OVER THE SACS WITH ONLY VERY ISOLATED AMOUNTS ABOVE 3 INCHES IN THE
GILAS.

ALTHOUGH LOW CENTER WILL BE WELL EAST OF CWA BY 12 THURSDAY ALL
MODELS BRING WRAP AROUND MOISTURE ACROSS REGION TOMORROW AND
TOMORROW NIGHT. ALTHOUGH THIS LOOKS OVERDONE WILL KEEP MENTION OF
MAINLY ISOLATED PRECIP ACROSS ALL ZONES THURSDAY BUT EXPECT
NORTHWEST FLOW/SUBSIDENCE WILL BRING CLEARING SKIES THURSDAY
AFTERNOON WITH DRY WEATHER FRIDAY THROUGH SATURDAY AFTERNOON. LATEST
AVN INDICATE NEXT SYSTEM WILL BRING BREEZY
CONDITIONS SATURDAY AND A CHANCE OF PRECIP SATURDAY NIGHT/SUNDAY.

EL PASO               BB  46/ 62/ 37/ 68/ 42  42000
LAS CRUCES            BB  38/ 60/ 29/ 66/ 34  42000
ALAMOGORDO            BB  41/ 59/ 32/ 65/ 37  62000
CLOUDCROFT            BB  27/ 39/ 18/ 45/ 23  63000
TRUTH OR CONSEQUENCES BB  41/ 61/ 32/ 67/ 37  62000
SILVER CITY           BB  33/ 50/ 24/ 56/ 29  52000
DEMING                BB  38/ 59/ 29/ 65/ 34  41000
LORDSBURG             BB  37/ 60/ 28/ 66/ 33  41000
SIERRA BLANCA         BB  41/ 58/ 32/ 64/ 37  42000

.ELP...SNOW ADVISORY TONIGHT AND THURSDAY MORNING NM ZONE 25

05 ROGASH

N

Nearby

Severe Thunderstorm Warnings in New Mexico, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.